I'll post after my nxt appt 12/21/2010.
I have been on Propecia for about 5 months now, along with Plaquinil since FFA is an autoimmune condition. I started shedding a great deal about two months ago. I noticed the hair bulb was attached to practically every strand. I visited my derm about 7 wks ago & asked why I was shedding so much. Frontal Fibrosing Alopecia is not so obvious. I thought it might be that my iron levels had dropped once again. My derm advised that the hair bulb being attached is not consistent with FFA. She drew blood to check my iron & took another biopsy from the top of my scalp near the crown area (my original biopsy was taken from the hairline back when i was diagnosed). I have not receded at all since my last photos posted here, only some thinning close to the front of my hairline.
I returned to my derm two wks later for results. Iron levels were fine. The biopsy results were a surprise. It came back as Androgenic Alopecia with absolutely no sign of any autoimmune issues. I asked by derm did that mean that I had FFA by the hairline and AA towards the back. She said no, she believes i have AA since by hair was not receding. She took me off the Plaquinil, kept me on the Propecia and added Rogaine for men (5%) to be applied daily, before bedtime.
I do not understand why my biopsy results appear to have been wrong the first time. I just recently say my derm again & she advised that my scalp looks healthy. There is no sign of scaring. I have started to shed more since i have started the Rogaine; however, this is to be expected. It is a sign of new growth coming in. I hope so!
I will visit my derm again Dec 21. That will mark about 3 months on the Rogaine & about 7 months on Propecia. I am not taking anything else at this time. My derm has discontinued the shots (do not miss that) the steroid lotions & the Plaquinil, as i stated before.
My derm is not whole-heartedly on the Propecia for women bandwagon, though she is letting me stay on it. From what I can tell, I have had no side effects from it. The shedding with the hair bulb attached that was occurring prior to being on the Rogaine, could possibly be a sign of new growth, this could be due to the propecia. Like i mentioned the shedding has increased now since i have been on the Rogaine & yes, the hair bulb is attached to all strands that i ck (I check allot of them).
TILL THEN HAPPY THANKSGIVING!